MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R 8DG LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R 8DG LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1234
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, modular neck fracture.Very difficult stem removal eto required bone had grown into splines.We replaced cup with dynasty dual mobility.
 
Event or Problem Description
Allegedly, modular neck fracture.Very difficult stem removal eto required bone had grown into splines.We replaced cup with dynasty dual mobility.Additional information received on 12/16/2025.(b)(6) 2024: plaintiffs left hip profemur modular neck suddenly fractured into two pieces.He experienced pain and could not stand.(b)(6) 2024: plaintiff underwent hip revision surgery performed.The broken modular neck and femoral head were removed.The acetabular component was intact, but the femoral stem and residual neck piece were firmly fixed, possibly cold-welded.After three hours of unsuccessful attempts to remove the stem, dr.(b)(6) decided to close the wound and schedule a second surgery with additional assistance.(b)(6) 2024: a second surgery was performed with another orthopedic surgeon assisting.An extended trochanteric osteotomy was carried out to create a bone window, but the femoral stem remained difficult to remove.Follow-up x-rays taken in november 2024, more than four months after the hip revision surgery, revealed that the femoral damage caused by the extended trochanteric osteotomy performed to remove the fractured stem had not completely healed.
 
Additional Manufacturer Narrative
Following updates have been made in this report: section b.3 date of event has been updated/ section b.5 additional information in the description/ section d.6b.If explanted, give date has been updated/ section e initial reporter has been updated/ section h.6 health effect clinical code has been added/ section h.6 medical device problem code has been added/ section h.6 type of investigation, investigation findings and investigation conclusion has been updated.Update to investigation: (b)(6) 27-feb-2026 the alleged complaint is confirmed.This investigation has been reopened after mpo received a legal file providing additional information that was not previously available.As previously described in the initial investigation, the long cocr neck was implanted for approximately 10 years and 7 months in a 65-year-old male weighing 225 pounds, with a height of 6 ft 3, and a high activity level.Mpo did not receive the revised products for evaluation.A radiographic image is contained in the provided legal file, reference image 3 in the file, that shows a fractured modular femoral neck.Image 2 in the provided file appears to show radiographs from the time of implantation, and images 4 and 5 appears to show the explanted devices with a fractured modular neck.All images in the received file are of poor quality, and the nature of the fracture cannot be effectively evaluated.Review of the device history record for the subject manufacturing lot indicates that this product met all acceptance criteria at the time of manufacturing.Furthermore, review of historical complaint data reveals no lot trends for this issue as this is the first and only reported complaint for this lot.There were no trends identified per mpo trending procedures.The current mpo hip systems package insert (150803), states, "fatigue fracture of the prosthetic component can occur as a result of trauma, strenuous activity, improper alignment, incomplete implant seating, duration of service, loss of fixation, non-union, or excessive weight." it also states, "the patient should be warned of surgical risks, and made aware of possible adverse effects.The patient should be warned that the prosthesis does not replace normal healthy bone, that the prosthesis can break or become damaged as a result of certain activity or trauma, has a finite expected service life, and may need to be replaced at some time in the future.The patient should also be advised of other risks that the surgeon believes should be disclosed." fractures of mpo cocr modular necks have been previously investigated through internal corrective and preventive action (capa).This capa found that, "the potential for a patient reaction when implanted with a profemur® cocr modular neck is a known risk for this product technology.A combination of patient and surgical factors can contribute to an elevated risk of an adverse patient reaction.These factors include, but are not limited to, patient sensitivity, surgical technique, patient weight and activity level." the described extended trochanteric osteotomy is a known possible occurrence to indicate that the femoral stem was well-fixed with the surrounding patient bone and sustained good bone-ingrowth, which is the intended design and surgical methods.Mpo is unable to make any additional conclusions from the available information.This issue will continue to be monitored through complaint tracking.

Brand Name
PROFEMUR® NECK A/R 8DG LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key19823128
Report Number3010536692-2024-00407
Device Sequence Number12928025
Product Code JDL
UDI-Device IdentifierM684PHAC12341
UDI-PublicM684PHAC12341
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1234
Device Catalogue NumberPHAC1234
Device Lot Number1497732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date06/10/2025
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight102 KG